Travelling wave fronts in reaction-diffusion systems with spatio-temporal delays. (English) Zbl 1100.35050

The existence of travelling wave solutions to delayed systems of reaction-diffusion type, which is studied by the authors of the article under review, is equivalent to the existence of solutions to some second order system of functional differential equations (FDEs). By employing some kinds of quasi-monotonicity, the authors prove the existence of solutions to the FDE system by contructing the solutions through an iteration method whose convergence is ensured by the quasi-monotonicity used there. The authors show also how their theory can be applied to treat a lot of concrete delayed systems of reaction-diffusion type.


35K57 Reaction-diffusion equations
34K12 Growth, boundedness, comparison of solutions to functional-differential equations
Full Text: DOI


[1] Al-Omari, J.; Gourley, S. A., Monotone traveling fronts in age-structured reaction-diffusion model of a single species, J. Math. Biol., 45, 294-312 (2002) · Zbl 1013.92032
[2] Ashwin, P. B.; Bartuccelli, M. V.; Bridges, T. J.; Gourley, S. A., Travelling fronts for the KPP equation with spatio-temporal delay, Z. Angew. Math. Phys., 53, 103-122 (2002) · Zbl 1005.92024
[3] Billingham, J., Dynamics of a strongly nonlocal reaction-diffusion population model, Nonlinearity, 17, 313-346 (2004) · Zbl 1050.35038
[4] Britton, N. F., Reaction-Diffusion Equations and Their Applications to Biology (1986), Academic Press: Academic Press San Diego · Zbl 0602.92001
[5] Britton, N. F., Aggregation and the competitive exclusion principle, J. Theoret. Biol., 136, 57-66 (1989)
[6] Britton, N. F., Spatial structures and periodic travelling waves in an integro-deferential reaction-diffusion population model, SIAM J. Appl. Math., 50, 1663-1688 (1990) · Zbl 0723.92019
[7] Fenichel, N., Geometric singular perturbation theory for ordinary differential equations, J. Differential Equations, 31, 53-98 (1979) · Zbl 0476.34034
[8] P.C. Fife, Mathematical Aspects of Reacting and Diffusing Systems, Lectures Notes in Biomathematics, vol. 28, Springer, Berlin, 1979.; P.C. Fife, Mathematical Aspects of Reacting and Diffusing Systems, Lectures Notes in Biomathematics, vol. 28, Springer, Berlin, 1979. · Zbl 0403.92004
[9] Gourley, S. A., Travelling front solutions of a nonlocal Fisher equation, J. Math. Biol., 41, 272-284 (2000) · Zbl 0982.92028
[10] Gourley, S. A., Travelling fronts in the diffusive Nicholson’s blowflies equation with distributed delays, Math. Comput. Modelling, 32, 843-853 (2000) · Zbl 0969.35133
[11] Gourley, S. A., Wave front solutions of a diffusive delay model for populations of daphnia maga, Comput. Math. Appl., 42, 1421-1430 (2001) · Zbl 0998.92029
[12] Gourley, S. A.; Britton, N. F., On a modified Volterra population equation with diffusion, Nonlinear Anal., 21, 389-395 (1993) · Zbl 0805.35062
[13] Gourley, S. A.; Britton, N. F., A predator-prey reaction-diffusion system with nonlocal effects, J. Math. Biol., 34, 297-333 (1996) · Zbl 0840.92018
[14] Gourley, S. A.; Chaplain, M. A.J.; Davidson, F. A., Spatio-temporal pattern formation in a nonlocal reaction-diffusion equation, Dynamical Systems, 16, 173-192 (2001) · Zbl 0988.35082
[15] Gourley, S. A.; Kuang, Y., Wavefronts and global stability in a time-delayed population model with stage structure, Proc. Roy. Soc. Lond. A, 59, 1563-1579 (2003) · Zbl 1047.92037
[16] Gourley, S. A.; Ruan, S., Convergence and travelling fronts in functional differential equations with nonlocal terms: a competition model, SIAM J. Math. Anal., 35, 806-822 (2003) · Zbl 1040.92045
[17] Huang, J.; Zou, X., Travelling wavefronts in diffusive and cooperative Lotka-Volterra system with delays, J. Math. Anal. Appl., 271, 455-466 (2002) · Zbl 1017.35116
[18] Huang, J.; Zou, X., Existence of traveling wavefronts of delayed reaction-diffusion systems without monotonicity, Discrete Continuous Dynamical Systems, 9, 925-936 (2003) · Zbl 1093.34030
[19] Lan, K.; Wu, J., Travelling wavefronts of reaction-diffusion equations with and without delays, Nonlinear Anal. RWA, 4, 173-188 (2003) · Zbl 1019.35046
[20] Leung, A. W., Systems of Nonlinear Partial Differential Equations with Applications to Biology and Engineering (1989), Kluwer Academic Publishers: Kluwer Academic Publishers Dordrecht · Zbl 0691.35002
[21] Liang, D.; Wu, J., Travelling waves and numerical approximations in a reaction advection diffusion equation with nonlocal delayed effects, J. Nonlinear Sci., 13, 289-310 (2003) · Zbl 1017.92024
[22] Ma, S., Travelling wavefronts for delayed reaction-diffusion systems via a fixed point theorem, J. Differential Equations, 171, 294-314 (2001) · Zbl 0988.34053
[23] Murray, J. D., Mathematical Biology (1989), Springer: Springer Berlin · Zbl 0682.92001
[24] Pao, C. V., Nonlinear Parabolic and Elliptic Equations (1992), Plenum: Plenum New York · Zbl 0780.35044
[25] Ruan, S.; Xiao, D., Stability of steady states and existence of traveling waves in a vector disease model, Proc. Roy. Soc. Edinburgh Sect. A, 134, 991-1011 (2004) · Zbl 1065.35059
[26] Schaaf, K. W., Asymptotic behavior and travelling wave solutions for parabolic functional differential equations, Trans. Amer. Math. Soc., 302, 587-615 (1987) · Zbl 0637.35082
[27] Smoller, J., Shock Waves and Reaction-Diffusion Equations (1983), Springer: Springer Berlin · Zbl 0508.35002
[28] So, J. W.-H.; Wu, J.; Zou, X., A reaction-diffusion model for a single species with age structure. I, Travelling wavefronts on unbounded domains, Proc. Roy. Soc. Lond. A, 457, 1841-1853 (2003) · Zbl 0999.92029
[29] So, J. W.-H.; Zou, X., Travelling waves for the diffusive Nicholson’s blowflies equation, Appl. Math. Comput., 122, 385-392 (2001) · Zbl 1027.35051
[30] Song, Y.; Peng, Y.; Han, M., Travelling wavefronts in the diffusive single species model with Allee effect and distributed delay, Appl. Math. Comput., 152, 483-497 (2004) · Zbl 1041.92027
[31] A.I. Volpert, V.A. Volpert, V.A. Volpert, Travelling Wave Solutions of Parabolic Systems, Translations of Mathematical Monographs, vol. 140, American Mathematical Society, Providence, RI, 1994.; A.I. Volpert, V.A. Volpert, V.A. Volpert, Travelling Wave Solutions of Parabolic Systems, Translations of Mathematical Monographs, vol. 140, American Mathematical Society, Providence, RI, 1994. · Zbl 0805.35143
[32] Wu, J. H., Theory and Applications of Partial Functional Differential Equations (1996), Springer: Springer New York · Zbl 0870.35116
[33] Wu, J.; Zou, X., Travelling wave fronts of reaction-diffusion systems with delay, J. Dynamical Differential Equations, 13, 651-687 (2001) · Zbl 0996.34053
[34] Ye, Q. X.; Li, Z. Y., Introduction to Reaction Diffusion Equations (1990), Science Press: Science Press Beijing · Zbl 0774.35037
[35] Zou, X., Delay induced traveling wave fronts in reaction diffusion equations of KPP-Fisher type, J. Comput. Appl. Math., 146, 309-321 (2002) · Zbl 1058.35114
[36] Zou, X.; Wu, J., Existence of traveling wave fronts in delayed reaction-diffusion systems via the monotone iteration method, Proc. Amer. Math. Soc., 125, 2589-2598 (1997) · Zbl 0992.34043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.